MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802445
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros ammonia (amon) results were obtained from a non-vitros biorad quality control fluid processed using vitros chemistry products amon slides lot 1019-0264-4175 on a vitros 4600 chemistry system.The assignable cause of the lower than expected vitros amon results is an instrument issue related to microslide incubator contamination.Historical quality control results were imprecise.The cause of the microslide incubator contamination is unknown, however, a possible contributor is user error which included using ethanol to clean the vitros 4600 system.An ortho field engineer performed maintenance actions on the vitros 4600 system which included decontamination cleaning of the microslide incubator, replacing the cm/rt evaporation caps, replacing the reflectometer lamp and lens and performing correction factors.Following maintenance actions and a recalibration event, quality control results returned to expectations.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros ammonia (amon) results were obtained from a non-vitros biorad quality control fluid processed using vitros chemistry products amon slides lot 1019-0264-4175 on a vitros 4600 chemistry system.Biorad lot 54410 level 2 results of 73.1 and 42.9 umol/l vs an expected result of 91.6 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower-than-expected vitros amon results were obtained when processing a control fluid.No results were reported out of the laboratory.The customer stated that no patient results had been affected or questioned.There has been no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 4600 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20771953
Report Number1319681-2024-00063
Device Sequence Number4388460
Product Code JJE
UDI-Device Identifier10758750012343
UDI-Public(01)10758750012343
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802445
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Initial Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown